Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 11, 2003, 8:18 AM CDT for Shelby County, Texas; Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 8:18 AM CDT (13:18 UTC)
- Expired
- Jul 11, 2003, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Natchitoches Parish, LA, Sabine Parish, LA, Shelby County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 111321
FFWSHV
LAC069-085-TXC419-111715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
818 AM CDT FRI JUL 11 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 1215 PM CDT
* AT 818 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN OVER THE AREA...WITH 2 TO 4 INCHES
FALLING IN A SHORT TIME AT SOME LOCATIONS.
DO NOT DRIVE WHERE WATER COVERS THE ROADWAYS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 1215 PM CDT.
LAT...LON 3158 9384 3158 9396 3179 9427 3186 9382
3186 9345 3196 9345 3189 9333 3219 9292
3171 9297 3151 9273 3126 9359
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:12 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 11, 6:12 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 612 AM CDT FRI JUL 11 2003 SHOWERS AND STORMS HAVE INCREASED ACROSS THE SOUTHEAST AND SOUTH...UPDATED TO RAISE CHANCE OF RAIN SOUTH AND SOUTHEAST. IV PREVIOUS NUMBERS... SHV 94/73/95/74 2122 MLU 93/72/94/74 2122 TXK 95/74/95/75 1123 TYR 95/75/95/74 1122 LFK 94/74/95/73 2122 .SHV...NONE.
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 2 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS OVER NORTH LOUISIANA AND THE SOUTHERN SECTIONS OF NORTHEAST TEXAS WILL MOVE SOUTHEAST AND OUT OF THE REGION BY MIDDAY. SOME OF THESE STORMS WILL PRODUCE STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH SMALL HAIL...FREQUENT LIGHTNING AND UP TO TWO INCHES OF RAIN IN AN HOURS TIME. ONCE THESE STORMS MOVE OUT OF THE REGION...WIDELY SCATTERED STORMS CAN BE EXPECTED IN THE MOIST AND UNSTABLE AIRMASS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE BRIEF NATURE OF ANY DAMAGING WIND GUSTS...ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 11, 4:20 AM CDT, 3 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 420 AM CDT FRI JUL 11 2003 ...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON... TEMPERATURES WILL CLIMB INTO THE MID 90S THIS AFTERNOON ACROSS EAST TEXAS...SOUTHWEST ARKANSAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND THE WESTERN HALF OF NORTHWEST LOUISIANA. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON. THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 65 min |
| Jul 11, 10:00 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 60 min |
| Jul 11, 11:00 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 45 min |
| Jul 11, 11:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee | 61 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.